MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U3575610
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, videos were provided for review.The investigation of the reported event is currently underway.(expiry date: 10/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly had difficulty in retracting the balloon through the introducer sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 035 pta dilatation catheter and unknown sheath has been received for the evaluation.On the visual evaluation, the device was noted to be bloody.The sheath was found to be buckled and the unknown fluid was noted in the guiding sheath.On the functional evaluation, in-house inflation device was used to deflate the balloon completely.Further the device was inserted into the sheath, the catheter inadvertently kinked and could not be inserted all the way.Then the device was retracted from guiding sheath with no issues.On further the sheath was flushed ,the sample was inserted once again and this time also the sample could not be inserted all the way due to the inadvertent kinked.No further testing was performed.Two videos were reviewed.The first video shows that the balloon being removed from the patient body through the introducer sheath.It appears major resistance is occurring as the user is needing to hold the introducer sheath in place.No other specific anomalies were noted.The second video shows that the balloon being inserted into the patient body through the sheath.It appears resistance is occurring during the insertion.Therefore, based on the video review, the reported difficult to remove and the identified difficult to insert, device-device incompatibility can be confirmed, as the device appears to have resistance during the insertion and removal.A definitive root cause for the reported difficult to remove and the identified difficult to insert and the device-device incompatibility could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 10/2023), g3, h6 (device, method).H11: h6 (result, conclusion).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12105734
Report Number2020394-2021-01267
Device Sequence Number11812955
Product Code LIT
UDI-Device Identifier00801741092985
UDI-Public(01)00801741092985
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU3575610
Device Catalogue NumberU3575610
Device Lot NumberCMEY0555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;